Tornadoes · United States · Kentucky · 2006

F0 tornado, Sedalia, Kentucky, September 22, 2006

This F0 tornado ran 0.2 miles across Graves County on September 22, 2006, touching down at 12:06 AM CDT and reaching 40 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
September 22, 2006
Touchdown
12:06 AM CDT (05:06 UTC)
Path length
0.2 miles (0.3 km)
Path width
40 yards (37 m)
Deaths
0
Injuries
0
County
Graves County
Touchdown point
36.650, -88.520
Lift-off point
36.650, -88.500
Record number
931

What the Weather Service recorded

The weak tornado briefly touched down in an open, rural area. Minor vegetative debris was observed on the ground, including a downed large tree. Peak winds were estimated near 60 MPH.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

3 minutes of warning. NWS PAH issued a tornado warning for this county at 05:03 UTC, 3 minutes before the tornado touched down, in force until 05:30 UTC.

Issued (UTC)ExpiredProductOffice
14:05 UTC23:38 UTCFlash Flood WatchPAH
16:20 UTC19:15 UTCFlash Flood WarningPAH
20:37 UTC05:00 UTCTornado WatchPAH
23:53 UTC01:00 UTCSevere Thunderstorm WarningPAH
00:11 UTC01:00 UTCTornado WarningPAH
02:19 UTC03:15 UTCSevere Thunderstorm WarningPAH
03:40 UTC07:45 UTCFlash Flood WarningPAH
05:03 UTC05:30 UTCTornado WarningPAH
06:04 UTC09:55 UTCTornado WatchPAH
06:05 UTC12:00 UTCFlash Flood WarningPAH
13:50 UTC18:26 UTCTornado WatchPAH
14:00 UTC18:00 UTCFlash Flood WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:07 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Sep 22, 2:45 PM CDT, 9 hours 21 minutes earlier.

Area forecast discussion, Sep 22, 2:45 PM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI SEP 22 2006

.DISCUSSION...
SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER
THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING
L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION
INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS
OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF
SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION
AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE
REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING
LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA
THRU END OF EVENT.

AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE
CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS
THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2
CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT
SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY
RAIN THREAT.

GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT
TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z
SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE
OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND
SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT
WEEK.

BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE
BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR
APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY
LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS
SUGGESTIONS FOR HIGHER.

MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE
HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE
LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH ALL COUNTIES.
MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES.
IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES.
IN...FLASH FLOOD WATCH ALL COUNTIES.
&&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI SEP 22 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231000-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG
THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC
SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE
INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF
AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER.
OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT
FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY.

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ001>022-231000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE
WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE
JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE
RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE
LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE
WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND
LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 10:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1056 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     HIGH POINT              37.11N 88.72W
09/22/2006                   MCCRACKEN          KY   EMERGENCY MNGR

            AT LEAST 50 TREES DOWN DUE TO MICROBURST.

&&

DLL
Local storm report, Sep 22, 11:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     OWENSBORO               37.76N 87.12W
09/22/2006  M62 MPH          DAVIESS            KY   TRAINED SPOTTER

            LIMBS DOWN ALONG WITH SOME MINOR FLOODING REPORTED ON THE
            SOUTHEAST PORTION OF OWENSBORO.

&&

DLL
Local storm report, Sep 22, 11:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1138 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLASH FLOOD      HARDIN                  36.76N 88.30W
09/22/2006                   MARSHALL           KY   TRAINED SPOTTER

            3 INCEHS OF WATER OVER RAODWAY CLOSE TO THE HILLDALE
            APARTMENTS.

1133 PM     TSTM WND DMG     HARVEY                  36.81N 88.42W
09/22/2006                   MARSHALL           KY   TRAINED SPOTTER

            TREE DOWN BLOCKING OAK GROVE CHURCH ROAD AND HWY 402

&&

DLL
Local storm report, Sep 22, 11:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1140 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
09/22/2006                   CHRISTIAN          KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN THAT HAVE FALLEN ON POWER LINES ON
            PYLE LANE IN HOPKINSVILLE.

&&

DLL
Special weather statement, Sep 22, 11:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CDT FRI SEP 22 2006

KYZ001>003-006-008-009-230600-
CALLOWAY KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MARSHALL KY-
1145 PM CDT FRI SEP 22 2006

...STRONG THUNDERSTORMS CROSSING THE QUAD STATE REGION...

AT 115 PM CDT...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM
BARDWELL TO FULTON IN WESTERN KENTUCKY. THE LINE WAS MOVING
EAST AT 40 MPH. WITH THE PASSAGE OF THESE STORMS GUSTY WINDS OF
40 TO 50 MPH ARE LIKELY IN ADDITION TO LOCALLY HEAVY RAINFALL.

DUE TO THE SATURATED GROUND...WINDS OF 40 TO 50 MPH MAY BE STRONG
ENOUGH TO DOWN A FEW TREES.
Local storm report, Sep 23, 12:03 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
09/22/2006                   CHRISTIAN          KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN THROUGHOUT HOPKINSVILLE.

&&

DLL

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 00:00Z

5.1 hours before the tornado, 180 km from the path. September 23, 2006.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1397 joules per kilogram, CIN -30, lifted condensation level 838 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 321 square meters per square second, 0 to 6 km bulk shear 57 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-30 J/kg
Surface CAPE
914 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
57 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.0
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 12:00Z

6.9 hours after it, 180 km from the path. September 23, 2006.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -89134, lifted condensation level 836 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -276 square meters per square second, 0 to 6 km bulk shear 43 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-89134 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
-276 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The surface observations

Murray (CEY), 12 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
03:11 UTC71.666.2250° 13 kt181004.4-TSRA
03:25 UTC71.666.2220° 13 kt221005.1-TSRA
03:53 UTC7166220° 13 kt201006.1-TSRA
04:53 UTC7067230° 16 kt241005.8+TSRA BR
05:53 UTC6865190° 7 kt1005.8-TSRA
06:53 UTC6866140° 4 kt1006.8VCTS +RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Paducah radar (KPAH), 52 km away, was scanning. The volume nearest the touchdown began at 05:06 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
02:40 UTCTSTM WND DMGHigh PointMccracken, KYAT LEAST 50 TREES DOWN DUE TO MICROBURST.
02:42 UTCTSTM WND DMGWest PaducahMccracken, KYLARGE LIMBS DOWN ACROSS HWY 62 NEAR BARKLEY REGIONAL AIRPORT IN WEST PADUCAH.
02:54 UTCTSTM WND DMGBardwellCarlisle, KYNUMEROUS TREES DOWN IN BARDWELL AND ALSO ARLINGTON.
03:00 UTCFLASH FLOODColumbusHickman, KYNUMEROUS ROADS WITH WATER OVER THEM IN COLUMBUS. ALSO, NUMEROUS TREES AND POWER LINES DOWN WHICH HAS CAUSED POWER OUTAGE IN THE CITY OF CLINTON.
03:30 UTCFLASH FLOODArlingtonCarlisle, KYIN AND AROUND THE CITY OF ARLINGTON ALONG HWY 80...SECTIONS ARE CLOSED DUE TO WATER OVER THE ROAD. ALSO FLOODING REPORTED ALONG HWY 51 NEAR ARLINGTON.
03:41 UTCFLASH FLOODCalvert CityMarshall, KYFLOODING REPORTED ACROSS NUMEROUS STREETS IN CALVERT CITY.
03:50 UTCTSTM WND DMGHigh PointMccracken, KYAT LEAST 50 TREES DOWN DUE TO MICROBURST.
03:52 UTCHAIL 0.75BentonMarshall, KY
04:31 UTCFLASH FLOODHardinMarshall, KY3 INCEHS OF WATER OVER RAODWAY CLOSE TO THE HILLDALE APARTMENTS.
04:33 UTCTSTM WND DMGHarveyMarshall, KYTREE DOWN BLOCKING OAK GROVE CHURCH ROAD AND HWY 402
05:25 UTCHAIL 0.886 W MurrayCalloway, KY
05:36 UTCHAIL 1MurrayCalloway, KYNICKEL SIZED HAIL WAS ALSO REPORTED JUST TO THE NORTH OF MURRAY JUST OUTSIDE THE CITY LIMITS.
06:04 UTCFLASH FLOODBentonMarshall, KYAT 1510 MAIN STREET IN BENTON WAS FLOODED AND OCCUPANTS WERE BEING EVACUATED.
06:05 UTCFLASH FLOOD5 W ReidlandMccracken, KYPORTION OF OAKS ROAD NEAR THE INTERSECTION OF SHEMWELL LANE WAS WASHED OUT AND A 20 FT BY 12 FT SECTION CAVED IN.
06:18 UTCFLASH FLOODMayfieldGraves, KYEVACUATIONS ON SOUTH 9TH AND 10TH STREETS IN THE CITY OF MAYFIELD ALONG RED DUCK CREEK. SHELTER ESTABLISHED AT THE SENIOR CITIZENS SHELTER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of September 22, 2006

32 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
September 222:40 PM CDTF0Crawford, MO3.080
September 222:42 PM CDTF2Reynolds, MO25.2550
September 222:42 PM CDTF1Crawford, MO10.480
September 223:11 PM CDTF1Washington, MO3.1150
September 223:18 PM CDTF1Jefferson, MO1.5100
September 223:20 PM CDTF3Massac, IL3.51252$500,000
September 223:30 PM CDTF2Madison, MO25.08801$150,000
September 224:02 PM CDTF1Livingston, IL to KY9.3500$365,000
September 224:13 PM CDTF4Crosstown–Murphysboro tornado, Missouri and Illinois27.52256$7.8 million
September 224:27 PM CDTF1Crittenden, KY5.0150$100,000
September 224:38 PM CDTF0Marshall, AL0.110
September 224:55 PM CDTF0Washington, IL0.120
September 225:02 PM CDTF2Iron, MO4.8100
September 225:05 PM CDTF1Jefferson, MO0.7100
September 225:12 PM CDTF0Marion, AR0.325
September 225:15 PM CDTF0Colbert, AL4.020
September 225:17 PM CDTF1Webster, KY6.0150$150,000
September 225:20 PM CDTF0Pike, IL0.120
September 225:35 PM CDTF0Stone, AR5.225
September 226:02 PM CDTF2Blount, AL1.3100$70,000
September 226:02 PM CDTF0Cook, IL0.350
September 226:06 PM CDTF1Marshall, AL3.2500$90,000
September 226:15 PM CDTF1Izard, AR3.740
September 226:22 PM CDTF2Sharp, AR14.0100$2,000
September 226:23 PM CDTF1Izard, AR8.050
September 226:40 PM CDTF2Blount, AL0.3200$50,000
September 226:52 PM CDTF2Blount, AL4.42003$1.5 million
September 227:38 PM CDTF1Daviess, KY4.075$70,000
September 226:39 PM MDTF0Grand, UT0.215
September 228:01 PM CDTF1Butler, MO0.350$4,000
September 228:05 PM CDTF1Madison, TN3.025$50,000
September 228:15 PM CDTF1Phelps, MO8.0350$1.5 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.